I got spooked - a reader's story

by Veronica
(Raleigh NC USA)

I've been trying to lose weight and I took diet pills. About 30 min after taking them my heart started racing, my hands got cold and I thought I was going to die.

I have a young daughter and the thought of leaving her without a mother, really scared me. I went to the ER and everything is fine, but now I get these anxiety attacks. I can be watching tv and then I get this strange feeling. My heart starts racing, I get dizzy, I feel like I'm going crazy. It's an awful feeling. They last for at least 2 hours. Then I feel so tired.

Before I took those pills, the only time I ever had an attack like this was years ago. I was in a car and I had an attack, but it didn't last long. Taking those pills really scared me and now I feel like I'm going to die. I start thinking about leaving my child without a mother and then I really get worse.

Comments for I got spooked - a reader's story

Click here to add your own comments

Sep 25, 2016

by: Jude @ anxiety unravelled

Hi Veronica,

Thanks for sharing your story. Drugs are a very common trigger. I can reassure you though that, even though your symptoms are scary, they are not going to kill you. Your body has had a big shock and it will take a little while to settle down. If you are able to follow the tips on this website it will help this to happen more quickly.

It's a good idea though, for peace of mind, to make a plan in case the unimaginable happens. All parents have the thought eventually - what would happen to my children if I was killed in an accident?!! Most people add a bit about who would care for their children in their wills. Once you have put something in place then try to let it go from your mind. Worry never serves any purpose - it doesn't alter the future and is so unhelpful for your health.

All the best,
Jude

Click here to add your own comments

Join in and submit to this site! It's easy to do. How? Simply click here to return to What were the underlying causes of panic attacks for you?.